Journal of Global Optimization

, Volume 27, Issue 4, pp 411–426 | Cite as

Gap Functions for Equilibrium Problems

  • G. Mastroeni
Article

Abstract

The theory of gap functions, developed in the literature for variational inequalities, is extended to a general equilibrium problem. Descent methods, with exact an inexact line-search rules, are proposed. It is shown that these methods are a generalization of the gap function algorithms for variational inequalities and optimization problems.

descent methods equilibrium problems gap functions variational inequalites 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Auslender, A. (1976) Optimization. Methodes Numeriques, Masson, Paris.Google Scholar
  2. 2.
    Bank, B., Guddat, J., Klatte, D., Kummer, B., and Tammer, K. (1983) Nonlinear Parametric Optimization. Birkhauser Verlag.Google Scholar
  3. 3.
    Blum, E. and Oettli, W. (1993) From optimization and variational inequalities to equilibrium problems. The Mathematics Student 63, 1–23.Google Scholar
  4. 4.
    Cohen, G. (1988) Auxiliary problem principle extended to variational inequalities, Journal of Optimization Theory and Applications 59, 325–333.Google Scholar
  5. 5.
    Ekeland, I. and Temam, R. (1977) Convex analysis and variational problems, North-Holland, Amsterdam.Google Scholar
  6. 6.
    Flam, D.S. and Antipin, A.S. (1997) Equilibrium programming using proximal-like algorithms. Mathematical Programming 78, 29–41.Google Scholar
  7. 7.
    Fukushima, M. (1992) Equivalent differentiable optimization problems and descent methods for asymmetric variational inequality problems. Mathematical Programming 53, 99–110.Google Scholar
  8. 8.
    Giannessi, F. (1998) On minty variational principle. In New Trends in Mathematical Programming, F. Giannessi, S. Komlosi, and T. Rapcsak, (eds.), Kluwer Academic Publishers, Dordrecht, pp. 93–99.Google Scholar
  9. 9.
    Giannessi, F. (1995) Separation of sets and Gap Functions for Quasi-Variational Inequalities. In Variational Inequalities and Network Equilibrium Problems, F. Giannessi and A. Maugeri, eds., Plenum Publishing Co, 101–121.Google Scholar
  10. 10.
    Giannessi, F., Vector variational inequalities and vector equilibria. Kluwer Academic Publishers, Dordrecht, Boston, London, (2000).Google Scholar
  11. 11.
    Harker, P.T. and Pang, J.S. (1990) Finite–dimensional variational inequalities and nonlinear complementarity problem: a Survey of Theory, Algorithms and Applications. Mathematical Programming 48, 161–220.Google Scholar
  12. 12.
    Karamardian, S. (1976) An existence theorem for the complementary problem. Journal of Optimization Theory and Applications 18, 445–454.Google Scholar
  13. 13.
    Mastroeni, G. (1999) Minimax and extremum problems associated to a Variational Inequality. Supplemento ai Rendiconti del Circolo Matematico di Palermo 58, 185–196.Google Scholar
  14. 14.
    Mastroeni, G. (2000) On auxiliary principle for equilibrium problems. Technical Report of the Department of Mathematics of Pisa University, Italy 3.244.1258, (to appear).Google Scholar
  15. 15.
    Minoux, M. (1986) Mathematical Programming, Theory and Algorithms. John Wiley, New York.Google Scholar
  16. 16.
    Minty, G.J. (1962) Monotone (non linear) operators in Hilbert space. Duke Math. Journal 29, 341–346.Google Scholar
  17. 17.
    Moudafi A. (1999) Proximal point algorithm extended to equilibrium problems, Journal of Natural Geometry 15, 91–100.Google Scholar
  18. 18.
    Ortega, J.M. and Rheinboldt, W.C. (1970) Iterative Solutions of Nonlinear Equations in Everal Variables. Academic Press, New York.Google Scholar
  19. 19.
    Ponstein, J. (1967) Seven kind of convexity. SIAM Rev. 9, 115–119.Google Scholar
  20. 20.
    Yamashita, N., Taji, K. and Fukushima, M. (1997) Unconstrained optimization reformulations of variational inequality problems. Journal of Optimization Theory and Applications 92, 439–456.Google Scholar
  21. 21.
    Zangwill, W.I. (1969) Nonlinear Programming: a unified approach. Prentice–Hall, Englewood Cliffs, NY.Google Scholar
  22. 22.
    Zhu, D.L. and Marcotte, P. (1994) An extended descent framework for variational inequalities Journal of Optimization Theory and Applications 80, 349–366.Google Scholar

Copyright information

© Kluwer Academic Publishers 2003

Authors and Affiliations

  • G. Mastroeni
    • 1
  1. 1.Department of MathematicsUniversity of PisaPisaItaly (e-mail

Personalised recommendations